MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA
Catalog Number 0070370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a foreign material was found before use.Per additional information from the ibc via email 14jan2020, there appeared to be a white piece of foreign material adhered to the inlet tube.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (inside original packaging), hubless flat silicone channel drain.Visual inspection of the sample noted a white plastic piece of material (measuring greater than 5.00 sq mm) on the clear tubing of the drain.This was out of specification, which states, "no foreign loose / embedded matter in an excess of 0.6mm2 or1/16" length." although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿no follow up to production areas cleaning procedure.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿important a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: - all exudate has been removed.- wound drain is clogged and may require irrigation and aspiration (consult physician).- auxiliary wall suction pressure is above 210mm hg.- deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: - air entering partially closed wound.- an operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked during closure for free motion to avoid possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
RELIAVAC CLOSED WOUND SUCTION SYSTEM WITH HUBLESS SILICONE FLAT DRAIN, X-RAY OPA
Common Device Name
SILICONE FLAT DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9643144
Report Number1018233-2020-00592
Device Sequence Number16926400
Product Code GBX
UDI-Device Identifier00801741090745
UDI-Public(01)00801741090745
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number0070370
Device Lot NumberNGDP3997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1